MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS ESHEATH INTRODUCER SET; INTRODUCER, CATHETER

EDWARDS LIFESCIENCES EDWARDS ESHEATH INTRODUCER SET; INTRODUCER, CATHETER
Model Number 914ESA
Medical Device Problem Codes Peeled/Delaminated (1454); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during the procedure of a 23 mm sapien 3 ultra valve in the aortic position via transfemoral approach, the balloon rupture at peak inflation.When attempting to pull inside, the 14f esheath wanted to collapse and the team was unable to get the delivery system fully into the sheath.The preliminary engineering evaluation of the returned esheath revealed a distal tip split and delamination on the device.
 
Additional Manufacturer Narrative
Please reference related manufacturer report no: 2015691-2022-03518.The investigation is ongoing.The device has not been returned.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Additional Manufacturer Narrative
The esheath was returned to edwards lifesciences for evaluation.The esheath was visually inspected upon return and the following was observed: ruptured inflation balloon of delivery system stuck at distal tip of sheath, bunching of liner noted, distal tip split noted.Soft tip damage observed circumferential liner delamination observed but c-marker is still present and liner delamination has a length of 0.75'' from the distal tip of the sheath.Imagery was provided from the site and revealed the following: tortuosity and calcification present in patient access vasculature and the delivery system balloon burst during valve deployment.During manufacturing, the device undergoes multiple 100% inspections.In addition, the work order underwent functional product verification testing on a sampling basis as a requirement for lot release.These inspections and tests during the manufacturing process support that it is unlikely that a non-conformance contributed to the reported complaint.The instructions for use/training manuals were reviewed for guidance/instruction involving the esheath usage.Based on the review of the ifu/training manuals, no deficiencies were identified.A review of the risk management documentation was performed, and the reported event is an anticipated risk of the transcatheter heart valve procedure, additional assessment of the failure mode is not required at this time.The complaints were confirmed through evaluation of the returned device.No manufacturing non-conformances were identified through evaluation of the returned device.A review of the device history record, lot history, and complaint history support that a manufacturing non-conformance likely did not contribute to the reported event.A review of ifu/training materials revealed no deficiencies.Additionally, there was no report of any issues with the sheath during device preparation or unpacking, indicating that this was not an out of the box issue.As reported, ''the balloon rupture at peak inflation.When attempting to pull inside the sheath the sheath wanted to ''collapse'' and the team was unable to get the delivery system fully into the sheath''.A burst inflation balloon on the delivery system can make it difficult to withdraw the system into the sheath due to its altered balloon profile.The returned device evaluation showed a burst balloon was stuck at the distal tip of the sheath.It is likely that the altered balloon profile caught onto the sheath distal tip.As difficulty occurred, potentially excessive device manipulation may have been applied to overcome the withdrawal difficulty, causing the balloon to further contact the sheath distal tip, leading to the observed distal tip split and circumferential liner delamination.As such, available information suggests that procedural factors (withdrawal of burst balloon, excessive manipulation) likely contributed to the complaint events.Complaint histories for all reported events are reviewed against trending control limits monthly, and any excursions above the control limits are assessed and documented as part of this monthly review.No ifu/labeling/training manual inadequacies were identified.Therefore, no corrective or preventative action (capa) nor product risk assessment (pra) is required at this time.

Brand Name
EDWARDS ESHEATH INTRODUCER SET
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key13510056
Report Number2015691-2022-03884
Device Sequence Number5311710
Product Code DYB
UDI-Device Identifier00690103193985
UDI-Public(01)00690103193985(17)230803(10)63925946
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K200258
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/03/2023
Device Model Number914ESA
Device Catalogue Number914ESA
Device Lot Number63925946
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2022
Supplement Date Received by Manufacturer04/26/2022
Initial Report FDA Received Date02/10/2022
Supplement Report FDA Received Date04/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale